Alert archive / Florida / Small Craft Advisories in 2012

Small Craft Advisory 18, NWS Tallahassee, FL

April 6, 2012

NWS Tallahassee, FL issued this small craft advisory at Apr 6, 2012, 2:49 PM EDT. It took effect at Apr 6, 2012, 11:00 PM EDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Apr 6, 2012, 2:49 PM EDT (18:49 UTC)
In effect from
Apr 6, 2012, 11:00 PM EDT
Expired
Apr 7, 2012, 10:20 AM EDT
In force
11 hr
Issued by
NWS Tallahassee, FL

The text

As transmitted, in the capitals the NWS used until 2016.

445 
WHUS72 KTAE 061849
MWWTAE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
249 PM EDT FRI APR 6 2012

...A SMALL CRAFT ADVISORY IS IN EFFECT FROM 10 PM THIS EVENING TO
NOON EDT SATURDAY...

GMZ730-750-755-765-770-775-070230-
/O.NEW.KTAE.SC.Y.0018.120407T0200Z-120407T1600Z/
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
249 PM EDT FRI APR 6 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO NOON
EDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO
NOON EDT SATURDAY. 

* WINDS AND WAVES: WINDS WILL PEAK AT OR JUST ABOVE 20 KNOTS
  OVERNIGHT. SEAS ARE FORECAST TO BRIEFLY REACH 7 FEET ACROSS THE
  OFFSHORE LEGS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

18-WOOL
2 follow-up statements
221 
WHUS72 KTAE 070143
MWWTAE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
943 PM EDT FRI APR 6 2012

...A SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 11 PM EDT TONIGHT 
THROUGH SATURDAY MORNING FOR THE ENTIRE COASTAL WATERS...


GMZ730-750-755-765-770-775-071600-
/O.EXT.KTAE.SC.Y.0018.120407T0300Z-120407T1600Z/
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
943 PM EDT FRI APR 6 2012

...A SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 11 PM EDT THIS
EVENING UNTIL NOON EDT SATURDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL NOON EDT
SATURDAY. 

* WINDS AND WAVES: WINDS WILL PEAK AT OR JUST ABOVE 20 KNOTS
  OVERNIGHT. SEAS ARE FORECAST TO BRIEFLY REACH 7 FEET ACROSS THE
  OFFSHORE LEGS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

WOOL/GOULD
905 
WHUS72 KTAE 071420
MWWTAE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1020 AM EDT SAT APR 7 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

GMZ730-750-755-765-770-775-071530-
/O.CAN.KTAE.SC.Y.0018.000000T0000Z-120407T1600Z/
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
1020 AM EDT SAT APR 7 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS CANCELLED THE
SMALL CRAFT ADVISORY. 

WINDS AND SEAS HAVE DROPPED BELOW ADVISORY THRESHOLDS.

$$

18-WOOL

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this small craft advisory went out at Apr 6, 2:34 PM EDT, 15 minutes earlier.

Area forecast discussion, Apr 6, 2:34 PM EDT, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
234 PM EDT Fri Apr 6 2012

...COOLER AND DRIER WEATHER CONTINUES THROUGH THE WEEKEND...

.SYNOPSIS...A high amplitude pattern remains in place across North
America this afternoon. One trough is aligned along the U.S. East
coast with another over the Great Basin and Pac NW. In between, a
ridge extends from the western Gulf of Mexico northward across the
U.S. Great Plains and central Canada. At the surface, the cold front
that crossed the forecast area last night is now pushing south
across the central FL Peninsula. A sprawling area of high pressure
is centered over Lake Superior and ridges southward to the Gulf
Coast. A surface trough is pivoting southwestward across GA and
North FL. Satellite shows and area of stratus associated with this
feature north of I-10. However, trends show this beginning to break
up.

&&

.NEAR TERM (THROUGH TONIGHT)...
No major changes were made to the overnight forecast. We are looking
at a dry night with clearing skies. How quickly the low stratus and
stratocumulus clears out will likely influence how cool we get
overnight. Our area should remain in northeasterly 0-1km flow with
some minor CAA. However, the pressure gradient remains fairly strong
and winds are not likely to become calm in most spots so that should
keep some mixing continuing through the night. Therefore, we opted
for a solution in the middle of the guidance envelope for minimum
temperatures ranging from the mid-40s in the far northeast to around
50 in the Florida Panhandle.

.SHORT TERM (SATURDAY THROUGH SUNDAY NIGHT)...
At upper levels, this period will feature one trough swinging away
from the eastern seaboard while the western trough tops the ridge as
it crosses the Northern Plains and Great Lakes. This second trough
will begin to carve out another eastern trough by the end of the
period Monday morning. At the surface, the massive high centered
over the western Great Lakes today will slide southeast to Ohio by
Saturday. Once the back door cold front clears the area tonight,
this high will ridge across the Deep South. This ridge will settle
across the forecast area by Sunday and then drift slightly south of
the area by Monday morning. By that time, another front will be
approaching from north.

This weather pattern will bring fair weather with near seasonal
temperatures for a change. Highs on Saturday should reach the mid to
upper 70s. Lows Saturday night will actually dip a few degrees below
normal. Most inland areas are forecast to bottom out in the mid 40s
by Sunday morning. This will be the coolest morning we have seen
since March 5th. Coastal locations will be not be as chilly with
lows in the mid 50s. Temperatures will rebound nicely during the day
on Sunday under nearly full sun. Most inland areas will reach 78-80
degrees with coastal areas generally in the lower 70s. Sunday night
will not be quite as chilly as Saturday night with lows mostly in
the lower to mid 50s. The eastern FL Big Bend will still dip into
the 40s. There are a few reasons for the milder temps. For one,
cloud cover will be on the increase ahead of the front. Secondly,
low level flow will be light onshore.

.LONG TERM (MONDAY THROUGH NEXT FRIDAY)...
For the most part, the amplified large scale pattern is forecast to
remain relatively unchanged through most of next week, with ridging
over the plains states and trough along the east and west coasts.
The main uncertainty is how amplified the pattern will be, which
will control how warm/cool temperatures are next week. The 12Z ECMWF
is the more amplified solution, with the 00Z GFS less so. With no
real feel for better solution, have gone a bit below the MEX MOS
numbers for the extended period. Overall, this keep temps at, or
just slightly above, climo for this time of year.

With either solution, rain chances will be slim for much of the
week. There are hints that a southeastward moving shortwave could
trigger a few showers on Monday, especially over the western zones.
Have added a slight chance PoP for this possibility.

By the end of the week, the GFS deamplifies the pattern more
significantly along the Gulf coast, which allows for increased rain
chances. However, with the considerable uncertainty at this range,
will only have slight chance PoPs in the forecast for Thursday night
into Friday.

&&

.MARINE (TODAY THROUGH WEDNESDAY)...
Winds have decreased below caution criteria this afternoon as
expected. However, a secondary reinforcing shot of cooler air will
accompany a surface trough as it crosses the region this evening.
This trough will switch winds to the northeast and increased them to
advisory levels tonight into Saturday morning. Winds and seas will
then decrease to below headline criteria Saturday afternoon as high
pressure settles south over the marine area. The high will remain in
our vicinity through Monday with a cold front approaching from the
north on Tuesday.

&&

.AVIATION (THROUGH 18Z SATURDAY)...
Intermittent MVFR ceilings have been affecting DHN and ABY as low
stratus and stratocu has built down from the northeast behind a
backdoor cold front pushing down the Piedmont. Timing the stratus
into VLD puts an arrival around 21z, but there may be more breaks in
the clouds by the time it gets that far south. For the afternoon, at
least some temporary conditions under fuel minimum levels were
included at ABY, VLD, and DHN. Skies should clear overnight with
winds backing to the east.

&&

.FIRE WEATHER...
We will likely hit red flag criteria somewhere in our Florida zones
tomorrow with RH falling into the 20-30% range in most spots, high
Dispersions, and 20ft winds approaching 15 mph. Forecast ERC values
for today, however, were generally at or below 20, and therefore we
are not sure which zones will attain the fuel component of the
criteria tomorrow. As such, headline decisions will be passed on to
the evening shift after new ERC numbers arrive. Alabama and Georgia
should not hit red flag criteria. Low RH will last into Sunday.

&&

.PRELIMINARY POINT TEMPS/POPS...
Tallahassee   49  77  46  78  52 /   0   0   0   0   0
Panama City   57  77  54  78  60 /   0   0   0   0   0
Dothan        50  75  48  79  56 /   0   0   0   0  10
Albany        48  76  45  79  54 /   0   0   0   0   0
Valdosta      47  75  44  78  52 /   0   0   0   0   0
Cross City    51  77  44  79  49 /   0   0   0   0   0
Apalachicola  55  74  53  74  54 /   0   0   0   0   0

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...None.
GA...None.
FL...None.
GM...Small craft advisory 02Z-16Z Saturday all legs.

&&

Short Term/Marine...Wool
Long Term...Camp
Rest of Discussion...Lamers
Hazardous weather outlook, Apr 6, 4:02 AM EDT, 10 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
402 AM EDT FRI APR 6 2012

ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134-
GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-070815-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON-
HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF-
INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY-
INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON-
COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON-
COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY-
RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-
EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
402 AM EDT FRI APR 6 2012 /302 AM CDT FRI APR 6 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. A MUCH COOLER
AND DRIER AIRMASS WILL OVERSPREAD THE REGION TODAY. EXPECT
LOCALLY BREEZY AND GUSTY OFFSHORE WINDS. MARINERS SHOULD
EXERCISE CAUTION TODAY WITH LIKELY ADVISORY CONDITIONS TONIGHT
...ESPECIALLY OVER THE OFFSHORE WATERS TODAY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. A COOL AND DRY
AIRMASS WILL PERSIST INTO THE UPCOMING WORK WEEK. TEMPERATURES
WILL FINALLY RETURN TO MORE SPRINGLIKE LEVELS...AND WILL LIKELY
REACH BELOW NORMAL LEVELS FOR A TIME DURING THIS PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.

BLOCK

In the hours before

Local storm report, Apr 6, 2:03 PM EDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TALLAHASSEE FL
203 PM EDT FRI APR 06 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0321 PM     TSTM WND DMG     1 SE TALLAHASSEE COML A 30.53N 84.36W
04/03/2012                   LEON               FL   LAW ENFORCEMENT

            *** 1 FATAL *** TREE DOWN BLOCKING OLD BAINBRIDGE ROAD
            NEAR THE INTERSECTION OF JACKSON COVE ROAD AND OLD
            BAINBRIDGE. UPDATE...POSSIBLE INJURIES IN THE VICINITY
            NEAR INTERSECTION WITH ANNETTE DRIVE. UPDATE...MAN
            INJURED AT THE TIME BY FALLING TREE LATER DIED AT TMH
            OVERNIGHT ON APRIL 6.

&&

GOULD

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 6, 6:00 PM EDTRed Flag WarningTAEBay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more26 hr
Apr 5, 10:37 PM EDTSpecial Weather StatementTAECoffee38 min

Nearby

Small Craft Advisories in Florida, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.